I went into my radiation doctor’s office and sat down with them. I showed them the marks left on my skin from the radiation treatment. Except, it wasn’t from the radiation itself. It was from the ink they used to mark me. The ink’s name is Castellanis ink. The radiation doctor said he had never seen that side effect before and called in the radiation therapist. The therapist also said she had never seen the skin have this kind of reaction before. She recommended I see a dermatologist to see what exactly kind of damage it did.
A few days later I had my appointment with my dermatologist and the dermatologist said (paraphrasing) “It is likely hyperpigmentation, unlikely it’s a burn. Unfortunately, hyperpigmentation is practically permanent”. So in short, my body had a harder time with the ink they used to mark me rather than the radiation, itself.
The marks do not cause physical problems in regards to health issues, it’s just a cosmetic irritation. Oh, I get to wear a cute bikini top, but wait, those unsightly lines are on my body. I think I’d rather have a thin line tattooed on me than those bold lines on my torso.
I’ve decided I want to tattoo over them. I will probably get some flowers native to Russia since Russia is where I was born over the marks so I can see something beautiful instead of those unsightly marks.